Fluid and electrolyte imbalance occurs when there is a loss of fluid due to vomiting and diarrhea. People with malnutrition have a greater chance to have fluid and electrolyte imbalance. Electrolytes, such as sodium, potassium, and calcium, aid in maintaining homeostasis in the body. Disturbance in the level of electrolytes can cause arrhythmias (irregularity in heart rhythm) and brain herniation.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, I had my first tonic clonic (grand mal) seizure seven days ago at work. It lasted 1 minute 30 seconds. I bit my tongue badly, but did not have any incontinence. Beforehand, I was shaking, had a loud beating heart and had a feeling of vertigo and anxiety. Afterwards, I was confused for app... Read Full »
Dr. J. Mariano Anto Bruno Mascarenhas
Answer: Hi, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. From what you have narrated, I am of the opinion that your seizures were provoked or brought on by a combination of non-diabetic hypoglycemia, lack of sleep, dehydratio... Read Full »
What could present as body tremors with dizzy spells?
Query: Hi doctor, I am 48 years old. I have two problems which I believe are related. One of the symptoms would be internal tremors/vibrations, which started as a slight twitch in my left foot and progressed to the whole body and has recently started down the right leg. It is very annoying. I spent a bit ... Read Full »
Answer: Hello,Welcome to icliniq.com.Do you have any investigations or an MRI brain with you? Do you suffer from any rigidity, athetosis, and tremors in the hands? Are there any bladder or micturition problems? Do you take any pills for hypertension or diabetes?Without examination and investigations, it is ... Read Full »
Are my weakness and confusion due to low sugar or stroke?
Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke? Read Full »
Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the central nervous syst... Read Full »
Why am I having leg cramps after taking a gluten-free diet?
Query: Hi doctor,I am having leg cramps, especially after taking lunch. I am on a gluten-free diet because of irritable bowel syndrome. This gluten-free diet helped cure my loose motion. Read Full »
Answer: Hi, Welcome to icliniq.com. There are a lot of reasons for leg cramping: Muscular spasms. Least physical activity. Hemoglobin and other constituents of blood not in the normal range. If the blood supply to muscles is interrupted for a short time. Fluid and electrolytes imbalance. ... Read Full »
Can Metrogyl cause tingling sensation in hands and feet?
Query: Hello doctor, I took the antibiotic Metrogyl for a bacterial vaginosis infection. It was a seven day course which I completed four days back. Since then, I have had a tingling sensation in my hands and feet and a sort of achy numbness in my arms and legs. I had a blood test a week ago for something ... Read Full »
Answer: Hi, Welcome to icliniq.com. Regarding your concern, I would explain that your symptoms could be related to Metronidazole adverse effect. You should know that this drug can cause neuropathy as a possible adverse effect. For this reason, I recommend consulting with your attending doctor and performi... Read Full »
I had a tingling in my left foot. Does this sound like MS?
Query: Hi doctor, For a couple of weeks, I had a tingling in my left foot (under the pinky toe). Then one day after, the sensation was positioned in my right foot. It lasted for about two days, and then I had no symptoms. Now after a week, suddenly while reading, I notice the (vague) tingling sensation und... Read Full »
Answer: Hello, Welcome to icliniq.com. Your symptoms are not suggestive of MS (multiple sclerosis). So, you should not worry about this disorder. An electrolyte imbalance or a pinched nerve could lead to such complaints. For this reason, I would recommend performing some tests if the problem persists: A... Read Full »
My son has diarrhea after having certain types of meals. Why?
Query: Hello doctor,Hope you are doing fine. My son consulted a doctor for diarrheal syndrome. He suffers from diarrhea after having certain types of meals and also when he drinks a glass of wine or beer. Attached to this message, you will find his recent laboratory test results. His liver values seem to b... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. I have gone through the reports (attachments removed to protect the patient's identity) and found some important things regarding his liver and lipid profile. He has a bad lipid profile. It is bad because he has to keep an eye on this iss... Read Full »
Why is there a minor change in my ECG?
Query: Hi doctor, I went for an annual health checkup and found there was a minor change in the ECG. I am 28 years old. My weight is 80 kg and height is 163 cm. My BMI is 30 and waist circumference is 90. My BP 130/90 mmHg. I am also attaching my ECG report to you. I need your suggestion. Thank you. Read Full »
Answer: Hi, Welcome to icliniq.com. Your age is 28 and you are obese. Your electrocardiogram (ECG) is normal and no need to worry. The minor changes are hyperacute T waves that may be due to increased potassium levels in blood, but no need to worry. There is day-to-day variation in potassium leve... Read Full »
I am feeling shaky, clammy and flushing often. How to know the reason for these symptoms?
Query: Hi doctor, I am 46 years old. My weight is 147 lbs and height is 5'3". I am currently taking Tizanidine, Nabumetone, and Hydrocodone as prescribed for a back injury sustained over three years ago. My symptoms are extreme shaking, severe weakness sometimes to the point of feeling like I am about to p... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through your query, and I can understand your concerns. I think you had a back injury, pain, and spasticity (stiffness) for which you are taking the above mentioned drugs for last three years. Let me explain briefly about the drugs you are taking. N... Read Full »
What could be done for the semi-conscious state of my mother-in-law?
Query: Hello doctor, This query concerns my mother in law. She has an imbalance of sodium due to which she becomes semi-conscious. Her condition has not improved since more than six months now. When I enquired with her doctor, he says that her health will remain this way throughout her life. She was oper... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. I have seen the reports attached by you (attachment removed to protect patient identity). Your mother in law is diagnosed with multiple conditions such as hypertension, diabetes mellitus, left ventricular dysfunction ... Read Full »